Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

String-like mucus instead of bowel movement which is very white

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6595 Questions
I get string like mucus intead of a bowel movment. It is very white.
Posted Mon, 21 May 2012 in Digestion and Bowels
Answered by Dr. Pavan Kumar Gupta 49 minutes later
Hello and thanks for the query.

I understand your concern and will try to address it.

Our stool normally has some mucus in it but passing lot of mucus or only mucus may denote some underlying problem.

The most common causes are Ulcerative colitis, Crohn's disease, Bacterial infections, Obstruction of intestines.

Since bacterial infections have associated fever and diarrhoea and intestinal obstruction has constipation, abdominal distension and vomiting, these look unlikely in you as you have not complained any associated symptom.

Since you have the history of ischemic bowel the possibility of irritable bowels or ulcerative colitis are more.

You must consult your doctor for the examination and investigations which may include Stool examination, Colonoscopy and biopsy if required.

I hope to have answered you query however you can revert to me for any further query.

Thanks and best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor